Advertisement

On Real Singularities with a Milnor Fibration

  • Maria Aparecida Soares Ruas
  • José Seade
  • Alberto Verjovsky
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

In this article we study the singularities defined by real analytic maps
$$ \left( {\mathbb{R}^m ,0} \right) \to \left( {\mathbb{R}^2 ,0} \right) $$
with an isolated critical point at the origin, having a Milnor fibration. It is known [14] that if such a map has rank 2 on a punctured neighbourhood of the origin, then one has a fibre bundle φ : S m−1 − → S 1, where K is the link. In this case we say that f satisfies the Milnor condition at 0 ∈ ℝ m . However, the map φ may not be the obvious map \( \frac{f} {{\parallel f\parallel }} \) as in the complex case [14, 9]. If f satisfies the Milnor condition at 0 ∈ ℝ m and for every sufficiently small sphere around the origin the map \( \frac{f} {{\parallel f\parallel }} \) defines a fibre bundle, then we say that f satisfies the strong Milnor condition at 0 ∈ ℝ m . In this article we first use well known results of various authors to translate “the Milnor condition” into a problem of finite determinacy of map germs, and we study the stability of these singularities under perturbations by higher order terms. We then complete the classification, started in [20, 21] of certain families of singularities that satisfy the (strong) Milnor condition. The simplest of these are the singularities in ℝ2 n ≅ ℂ n of the form \(\{ \sum _{i = 1}^nz_i^{{a_i}}z_i^{ - {b_i}} = 0, {a_i} > {b_i} \geqslant 1\}\) We prove that these are topologically equivalent (but not analytically equivalent!) to Brieskorn-Pham singularities.

Keywords

Vector Field Integral Closure Real Singularity Gradient Vector Field Holomorphic Vector Field 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    N. A’Campo Le nombre de Lefschetz d’une monodromie,Indag. Math., 35 (1973), 113–118.Google Scholar
  2. [2]
    C. Camacho, N. Kuiper and J. Palis, The topology of holomorphic flows with singularity, Publ. Math. IHES, 48 (1978), 5–38.Google Scholar
  3. [3]
    P. T. Church and K. Lamotke, Non-trivial polynomial isolated singularities,Indag. Math, 37 (1975), 149–154.MathSciNetGoogle Scholar
  4. [4]
    A. Durfee, Fibred knots and algebraic singularities,Topology, 13 (1974), 47–59.MathSciNetzbMATHCrossRefGoogle Scholar
  5. [5]
    A. Durfee and B. Lawson Jr., Fibered knots and foliations of highly connected manifolds, Invent. Math, 17 (1972), 203–215.Google Scholar
  6. [6]
    T. Gaffney, The integral closure of Modules and Whitney equisingularity, Inv. Math., 102 (1992), 301–322.MathSciNetGoogle Scholar
  7. [7]
    X. Gomez-Mont, J. Seade and A. Verjovsky, On the topology of a holomorphic vector field in a neighborhood of an isolated singularity, Funct. Anal. Appl., 27 (1993), 97–103.Google Scholar
  8. [8]
    T.C. Kuo, On C ° -sufficiency of jets of potencial function, Topology, 8 (1969), 167–171.Google Scholar
  9. [9]
    A. Jaquemard, Fibrations de Milnor pour des applications réelles, Boll. Un. Mat. Ital., 3-B (1989), 591–600.Google Scholar
  10. [10]
    B. Lawson Jr., Codimension-one foliations of spheres, Ann. of Maths., 94 (1971), 494–503.zbMATHCrossRefGoogle Scholar
  11. [11]
    E. Looijenga, A note on polynomial isolated singularities, Indag. Math., 33 (1971), 418–421.Google Scholar
  12. [12]
    S. Lopez de Medrano, The space of Siegel leaves of a linear vector field, Holomorphic dynamics, edited by X. Gomez Mont et al, Springer Verlag, Lecture Notes in Maths., 1345 (1988), 233–245.MathSciNetCrossRefGoogle Scholar
  13. [13]
    S. Lopez de Medrano and A. Verjovsky, new family of complex, compact, nonsymplectic manifolds, Bol. Soc. Bras. Mat., Nova Serie, 28 (1997), 253–269.MathSciNetzbMATHCrossRefGoogle Scholar
  14. [14]
    J. Milnor, Singular points of complex hypersurfaces,Ann. of Math. Studies 61, Princeton Univ. Press, 1968.Google Scholar
  15. [15]
    A. Pichon and J. Seade, Real singularities and open book decompositions of S 3 (tentative title, preprint in preparation).Google Scholar
  16. [16]
    A. Ranicki, High-dimensional knot theory, Springer Verlag Monographs in Mathematics, 1998.Google Scholar
  17. [17]
    E. Rees, On a question of Milnor concerning singularities of maps, Proc. Edinburgh Math. Soc, 43 (2000), 149–153.MathSciNetzbMATHGoogle Scholar
  18. [18]
    M.A.S. Ruas, On the degree of C Q -determinacy, Math. Scand., 59 (1986), 59–70.MathSciNetzbMATHGoogle Scholar
  19. [19]
    M.A.S. Ruas and M.J. Saia, C e - determinacy of weighted homogeneous germs, Hokkaido Math. Journal, XXVI, no.l (1997), 89–99.Google Scholar
  20. [20]
    J. Seade, Open book decompositions associated to holomorphic vector fields, Boletin Soc. Mat. Mex., 3, New Series, (1997), 323–336.Google Scholar
  21. [21]
    J. Seade, Fibred links and a construction of real singularities via complex geometry, Boletim Soc. Bras. Matem., 27 (1996), 199–215.MathSciNetzbMATHGoogle Scholar
  22. [22]
    M. J. Saia,Ph.D. thesis, ICMSC-Universidade de Sao Paulo at Sao Carlos, 1991.Google Scholar
  23. [23]
    B. Teissier, Introduction to equisingularity problems, AMS Proc. Symp. Pure Maths, 29 (1975), 593–632.MathSciNetGoogle Scholar
  24. [24]
    C.T..C. Wall, Finite determinacy of smooth map-germs, Bull. London. Math. Soc., 13 (1981), 481–539.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Basel AG 2002

Authors and Affiliations

  • Maria Aparecida Soares Ruas
    • 1
  • José Seade
    • 2
  • Alberto Verjovsky
    • 2
  1. 1.Instituto de Ciências Matemáticas e de ComputaçãoUniversidade de São PauloSão Carlos S.P.Brazil
  2. 2.Instituto de Matemáticas, Unidad CuernavacaUniversidad Nacional Autónoma de MéxicoCuernavaca, MorelosMéxico

Personalised recommendations